Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 8, 2004, 3:56 PM PDT for Lake County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2004, 3:56 PM PDT (22:56 UTC)
- Expired
- Jun 8, 2004, 4:30 PM PDT
- In force
- 34 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Lake County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 PM PDT, 56 minutes earlier.
Area forecast discussion, Jun 8, 3:00 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT TUE JUN 8 2004 .DISCUSSION...DEEP AND MOIST CONVECTIVE ACTIVITY HAS ALREADY POPPED UP ACROSS THE NORTHERN MOUNTAINS AND INTERIOR COASTAL RANGE. ITS EVIDENT THE CAP WAS NOT STRONG ENOUGH TO KEEP THESE FROM MANIFESTING. SHOWERS SHOULD BECOME MORE DOMINATE AS THE NIGHT ROLLS THROUGH...HOWEVER...THE THUNDERSTORMS OUGHT TO BE MORE OF AN EVENING PHENOMENA...DECREASING AS WE LOOSE THE HEATING TRIGGER. AS THE LOW MOVES EAST WEDNESDAY WE COULD SEE A RECURRENCE OF MORE SHOWERS...THOUGH THE THUNDERSTORMS LOOK TO BE CONFINED TO THE SIERRA NEVADA. HIGH PRESSURE REBUILDING ACROSS EASTERN PACIFIC SHOULD DRY US OUT BY THURSDAY WITH A WARMING TREND ON TAP INTO THE WEEKEND. ANOTHER NORTHERN PACIFIC TROUGH WILL ERODE THE RIDGE FOR THE EARLY PART OF NEXT WEEK, WHICH SHOULD PROVIDE A COOLING TREND. RANDY HARTLEY && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 8, 7:00 AM PDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE JUN 8 2004 CAZ013>019-063-064-066>069-091400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA 700 AM PDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LEVEE BREAK IN THE DELTA REGION OF SAN JOAQUIN COUNTY HAS FLOODED THE UPPER AND LOWER JONES TRACTS. REFER TO THE FLOOD PRODUCT (WGUS86 KSTO - FLSSTO) FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER MOST OF INTERIOR NORTHERN CALIFORNIA. SOME OF THESE STORMS MAY PRODUCE HAIL...ALONG WITH WIND GUSTS OF OVER 35 MPH. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY MAINLY OVER THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SPOTTERS ARE REQUESTED TO CONTACT THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE WITH ANY THUNDERSTORM REPORTS. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO LAM
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:12 PM PDT | Severe Thunderstorm Warning | STO | Colusa, Yolo | 33 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.